Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this red flag warning at Oct 20, 2010, 10:04 AM EDT for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at Oct 20, 2010, 2:00 PM EDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 20, 2010, 10:04 AM EDT (14:04 UTC)
- In effect from
- Oct 20, 2010, 2:00 PM EDT
- Expired
- Oct 20, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 3:00 PM EDT | WILDFIRE 0 | 1 Nw Twelve Mile, IN | LARGE FIRE IN PROGRESS AT THIS TIME...FIRE HAS SPREAD INTO WOODS...FIVE DEPARTMENTS ON SCENE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS83 KIWX 201404 RFWIWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1004 AM EDT WED OCT 20 2010 ...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING... .AN AREA OF LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS SOUTHERN ONTARIO TODAY. SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE AREA TODAY AS THIS LOW CONTINUES TO INTENSIFY. THESE SOUTHWEST WINDS WILL BRING WARMER AIR INTO THE AREA...ALTHOUGH CONDITIONS WILL REMAIN DRY. THE COMBINATION OF THE DRY...MILD...AND WINDY CONDITIONS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. SOME LOCATIONS WILL LIKELY SEE MINIMUM AFTERNOON RELATIVE HUMIDITIES DROP TO 25 PERCENT OR LESS. INZ012>018-020-022>027-032>034-OHZ015-016-024-025-202215- /O.NEW.KIWX.FW.W.0003.101020T1800Z-101021T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- 1004 AM EDT WED OCT 20 2010 /904 AM CDT WED OCT 20 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. HIGH TEMPERATURES IN THE MID TO UPPER 60S WILL COMBINE WITH AFTERNOON DEW POINTS AROUND 30 DEGREES TO PRODUCE MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT OR LESS. IN ADDITION...SOUTHWEST WINDS WILL BECOME GUSTY TO 30 TO 35 MPH LATER THIS AFTERNOON...FURTHER ENHANCING THE RISK OF RAPID SPREAD OF ANY GRASS AND FIELD FIRES THAT MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
092 WWUS83 KIWX 201831 RFWIWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 231 PM EDT WED OCT 20 2010 ...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING... .AN AREA OF LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS SOUTHERN ONTARIO THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA FOR THE REMAINDER OF THE AFTERNOON. THESE SOUTHWEST WINDS WILL BRING WARMER AIR INTO THE AREA...ALTHOUGH CONDITIONS WILL REMAIN DRY. THE COMBINATION OF THE DRY...MILD...AND WINDY CONDITIONS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. SOME LOCATIONS WILL LIKELY SEE MINIMUM AFTERNOON RELATIVE HUMIDITIES DROP TO 25 PERCENT OR LESS. INZ003>009-MIZ077>081-OHZ001-002-004-005-210000- /O.EXA.KIWX.FW.W.0003.000000T0000Z-101021T0000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY- 231 PM EDT WED OCT 20 2010 /131 PM CDT WED OCT 20 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. HIGH TEMPERATURES IN THE MID TO UPPER 60S WILL COMBINE WITH AFTERNOON DEW POINTS AROUND 30 DEGREES TO PRODUCE MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT OR LESS. IN ADDITION...SOUTHWEST WINDS WILL REMAIN GUSTY TO 30 MPH...FURTHER ENHANCING THE RISK OF RAPID SPREAD OF ANY GRASS AND FIELD FIRES THAT MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ INZ012>018-020-022>027-032>034-OHZ015-016-024-025-210000- /O.CON.KIWX.FW.W.0003.000000T0000Z-101021T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- 231 PM EDT WED OCT 20 2010 /131 PM CDT WED OCT 20 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. HIGH TEMPERATURES IN THE MID TO UPPER 60S WILL COMBINE WITH AFTERNOON DEW POINTS AROUND 30 DEGREES TO PRODUCE MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT OR LESS. IN ADDITION...SOUTHWEST WINDS WILL REMAIN GUSTY TO 30 MPH...FURTHER ENHANCING THE RISK OF RAPID SPREAD OF ANY GRASS AND FIELD FIRES THAT MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
401 WWUS83 KIWX 210015 RFWIWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EDT WED OCT 20 2010 ...RED FLAG WARNING HAS EXPIRED... .THE AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT OVER THE GREAT LAKES CONTINUES TO SHIFT SLOWLY EAST. WIND WILL GRADUALLY DECREASE AND HUMIDITY WILL RISE OVERNIGHT. A BAND OF SHOWERS OVER LOWER MICHIGAN WILL REDUCE THE FIRE DANGER OVERNIGHT. DURING THE DAY ON THURSDAY...WINDS WILL AGAIN INCREASE AND HUMIDITY WILL DROP OVER PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. THIS FAVORS THE POSSIBLE DEVELOPMENT OF DANGEROUS FIRE WEATHER CONDITIONS AGAIN FROM MIDDAY INTO THE EVENING ON THURSDAY. INZ005>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-210815- /O.EXP.KIWX.FW.W.0003.000000T0000Z-101021T0000Z/ /O.NEW.KIWX.FW.A.0002.101021T1600Z-101022T0100Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- 815 PM EDT WED OCT 20 2010 /715 PM CDT WED OCT 20 2010/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FIRE WEATHER WATCH...IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THURSDAY AFTERNOON...HIGH TEMPERATURES IN THE MIDDLE 60S WILL COMBINE WITH AFTERNOON DEW POINTS AROUND 30 DEGREES TO PRODUCE MINIMUM RELATIVE HUMIDITY NEAR 30 PERCENT OR LESS. IN ADDITION...SOUTHWEST WINDS WILL REMAIN GUSTY TO 30 MPH...FURTHER ENHANCING THE RISK OF RAPID SPREAD OF ANY GRASS AND FIELD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ INZ003-004-MIZ077>081-210115- /O.EXP.KIWX.FW.W.0003.000000T0000Z-101021T0000Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE- 815 PM EDT WED OCT 20 2010 /715 PM CDT WED OCT 20 2010/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. INCREASING MOISTURE AND ISOLATED SHOWERS WILL SPREAD ACROSS THE AREA TONIGHT. THIS WILL REDUCE THE FIRE WEATHER THREAT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this red flag warning went out at Oct 20, 6:36 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 20, 6:36 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 AM EDT WED OCT 20 2010
.AVIATION...
VFR CONDITIONS FCST TO PERSIST THROUGH THE PERIOD. CDFNT OVER SRN
ONTARIO/MANITOBA WILL SWEEP S-SE AND PASS THE TERMINALS 06Z-08Z.
LACK OF MOISTURE WILL RESULT IN JUST MID/HIGH CLOUDS AHEAD OF THE
FRONT WITH SOME LOWER STRATO CU PSBL BEHIND THE FRONT LATE
TONIGHT. WEST WINDS AROUND 25KT AT 500M AGL ON LATEST WOLCOTT
PROFILER WILL MIX DOWN TO THE SFC THIS MORNING AND CONTINUE TO
GUST TO 25-30KT THROUGH THE REST OF THE DAY. GRADIENT SHOULD SLACK
OFF NEAR FRONT THIS EVENING...WITH WINDS PICKING UP AGAIN AND
BECOME GUSTY AFTER FROPA LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 518 AM EDT WED OCT 20 2010/
SHORT TERM...
TODAY THROUGH THURSDAY NIGHT...NUMEROUS CHALLENGES THIS PERIOD
INCLUDE POTENTIAL FOR FIRE WEATHER/RED FLAG WARNING CONDITIONS...
GALE FORCE WIND POTENTIAL IN THE NEAR SHORE ZONES AND WIND ADVISORY
CONDITIONS. HAVE ADDED MARINE AND FIRE WEATHER DISCUSSIONS TO COVER
THESE IN MORE DETAIL. MUCH WARMER AIR WILL SPREAD BACK INTO THE
AREA TODAY AS A DEEP SFC LOW MOVES EAST ACROSS SOUTHERN CANADA.
VERY DRY CONDITIONS WITH STRONG WARM AIR ADVECTION WILL PERSIST
TODAY...AND LOW LEVEL MIXING SHOULD ALLOW TEMPERATURES TO RISE WELL
INTO THE 60S AND EVEN REACH 70F OVER SW AREAS. LOW LEVEL MOMENTUM
TRANSFER SHOULD BE SUFFICIENT FOR SUSTAINED WINDS REACHING 25 MPH
WITH GUSTS TO 35 MPH. FOR NOW IT LOOKS LIKE WINDS SHOULD BE JUST
BELOW ADVISORY CRITERIA SO DID NOT ISSUE A WIND ADVISORY...BUT WINDS
WILL NEED TO BE MONITORED. THERE IS ALSO THE POTENTIAL FOR WIND
SPEEDS TO BE HIGHER LATE TONIGHT AFTER THE FROPA. PREFER THE GFS
OVER THE NAM WITH THE HANDLING OF THIS SYSTEM THAT INCLUDES HIGHER
WIND SPEEDS EARLY TONIGHT. HIGHS SHOULD ONLY BE IN THE 50S THURSDAY
GIVEN COLD AIR ADVECTION AND SOME LAKE EFFECT CLOUDS. CURRENT
THINKING IS THERE WILL BE SOME LAKE EFFECT CLOUD COVER THURSDAY
NIGHT WHICH SHOULD MODERATE TEMPS. HOWEVER...A CAVEAT IS THAT ANY
AREA TO THE NORTHEAST THAT CLEARS WILL LIKELY FALL BELOW FREEZING.
LONG TERM...
HIGH PRESSURE WILL MOVE ACROSS THE AREA FRIDAY PROVIDING FAIR WX.
NAM IS FASTER TO MOVE RIDGE THROUGH THE AREA THAN GFS, SUGGESTING
SOME LINGERING LAKE EFFECT CLOUDS IN THE MORNING WHILE GFS SUGGESTS
WAA WILL RESULT IN SOME MID CLOUDS OVER THE AREA DURING THE AFTN.
OPTED FOR A COMPROMISE WITH PARTLY CLOUDY SKIES FCST AND HIGH TEMPS
GENERALLY IN THE L-M60S. FAIR WEATHER SHOULD CONT FRIDAY NIGHT AS
SFC RIDGE MOVES EAST OF THE CWA AND UPR RIDGE BUILDS INTO THE AREA.
INCRSG SOUTHERLY GRADIENT EXPECTED TO HOLD TEMPS UP CONSIDERABLY
OVER PREVIOUS NIGHT WITH LOWS FCST IN THE L-M40S. LOW OVER SRN CA
EXPECTED TO GET KICKED E-NE AND SLOWLY WEAKEN LATER THIS WEEK AND
THROUGH THE WEEKEND AS A STRONG ZONAL JETSTREAM OVER CENTRAL PACIFIC
MOVES EAST. EVEN THOUGH THE SYSTEM SHOULD GRDLY WKN/SHEAR OUT AS IT
APPROACHES, LOW LEVEL GULF MOISTURE EXPECTED TO BE TRANSPORTED NNE
INTO OUR AREA AHEAD OF THE SLOW MOVING LOW. THIS COMBINED WITH A WK
NRN STREAM SHRTWV PUSHING A CDFNT SOUTH ACROSS THE WRN GRTLKS SAT,
AND THEN STALLING OUT NEAR OUR AREA SUNDAY SUGGESTS A DECENT CHANCE
OF SHOWERS OVER THE WEEKEND. TEMPS SHOULD BE ON THE MILD SIDE
THROUGH THIS PERIOD WITH CLOUDS LIKELY LIMITING DIURNAL RANGES BELOW
THOSE EXPERIENCED OF LATE.
NO CHANGES MADE TO DAY6-7 OF FCST. 00Z MEDIUM RANGE MODELS CONT TO
SUGGEST A DEEP LOW WILL DEVELOP AS STRONG ZONAL PACIFIC JET MOVES
INTO CENTRAL U.S. MID-LATE NEXT WEEK, HWVR, SGFNT TIMING DIFFERENCES
REMAIN, SO DETAILS OF FCST THROUGH THIS PERIOD REMAIN UNCERTAIN.
MARINE...
HAVE EXTENDED THE GALE WATCH FOR THE NEARSHORE ZONES UNTIL 16Z
THURS AFTER COORDINATION WITH GRR AND LOT. THERE MAY BE A LULL IN
WINDS TONIGHT AHEAD OF THE FRONT. GALE FORCE WINDS THIS AFTERNOON
STILL LOOK MARGINAL...SO HAVE KEPT THE WATCH GOING AND DEFERRED
THE ISSUANCE OF ANY WARNING TO LATER THIS MORNING.
FIRE WEATHER...
IN ADDITION TO MARINE CONCERNS...DRY CONDITIONS ALONG WITH LOW
HUMIDITIES WITH GUSTY WINDS WILL ALLOW THE POTENTIAL FOR FIRE
WEATHER ISSUES. HAVE ISSUED AN SPS TO HIGHLIGHT THESE CONCERNS AS
THE THRESHOLDS FOR A RED FLAG WARNING ARE NOT EXPECTED TO BE MET.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING
FOR LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...JTHazardous weather outlook, Oct 20, 5:20 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT WED OCT 20 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT WED OCT 20 2010 /420 AM CDT WED OCT 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT CONTINUED DRY CONDITIONS WILL COMBINE WITH A DRY AIRMASS AND STRONG GUSTY WINDS RESULTING IN FAVORABLE CONDITIONS FOR RAPID FIRE SPREAD THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS DRY CONDITIONS WILL RESULT IN A CONTINUED RISK OF GRASS FIRES AND FIELD FIRES THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-210930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON AND A GALE WATCH IS IN EFFECT THE REST OF THE AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WATCH IS IN EFFECT THURSDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THURSDAY AFTERNOON AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Oct 20, 5:07 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EDT WED OCT 20 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-201600- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 507 AM EDT WED OCT 20 2010 /407 AM CDT WED OCT 20 2010/ ...FAVORABLE CONDITIONS FOR RAPID FIRE SPREAD THIS AFTERNOON... THE COMBINATION OF DRY GRASSES...LEAVES... AND CROPS...ALONG WITH LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS THIS AFTERNOON COULD RESULT IN RAPID SPREAD OF ANY FIRES THAT IGNITE. LOCAL OFFICIALS IN PORTIONS OF THE AREA HAVE ISSUED BURN BANS PROHIBITING ANY BURNING. IN THE REST OF THE AREA... ANY BURNING THIS AFTERNOON IS DISCOURAGED DUE TO THE POTENTIAL FOR FIRES TO GET OUT OF CONTROL.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:10 AM EDT | Gale Warning | IWX | 24 hr |
Nearby
Red Flag Warnings in Indiana, 2010Red Flag Warnings in Ohio, 2010Red Flag Warnings in Michigan, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.